Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 60, NWS Midland/Odessa, TX

July 31, 2009Andrews County, Gaines County, Winkler County, Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jul 31, 2009, 1:40 AM CDT for Andrews County, Gaines County, Winkler County, Texas; Lea County, New Mexico. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2009, 1:40 AM CDT (06:40 UTC)
Expired
Jul 31, 2009, 4:45 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Lea County, NM, Andrews County, TX, Gaines County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 2:04 AM CDTFLASH FLOODJal, NM6-12 INCHES OF WATER RUNNING OVER SOME ROADS IN JAL
Jul 31, 2:47 AM CDTFLASH FLOODJal, NM2-3 FEET OF WATER RUNNING OVER THE INTERSECTION OF MONTANA AND 3RD STREET
Jul 31, 3:10 AM CDTFLASH FLOODAndrews, TXVEHICLE SUBMERGED IN ANDREWS. ROADS IN THE NORTHWEST AND NORTHEAST SIDE OF THE CITY HAD 1 FOOT OF WATER RUNNING OVER THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 310640
FFWMAF
NMC025-TXC003-165-495-310945-
/O.NEW.KMAF.FF.W.0060.090731T0640Z-090731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
140 AM CDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN GAINES COUNTY IN WEST TEXAS...
  ANDREWS COUNTY IN WEST TEXAS...
  EXTREME NORTH CENTRAL WINKLER COUNTY IN WEST TEXAS...
  SOUTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 445 AM CDT/345 AM MDT/

* AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A LINE OF THUNDERSTORMS FROM NEAR JAL IN SOUTHEASTERN NEW MEXICO 
  TO EASTERN PORTIONS OF ANDREWS AND SOUTHERN GAINES COUNTIES IN 
  WEST TEXAS THAT WAS NEARLY STATIONARY.  SINCE RAINFALL AMOUNTS 
  WITH THESE STORMS WERE OVER ONE INCH PER HOUR...FLASH FLOODING
  IS LIKELY IN THESE AREAS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAL...
  FAIRVIEW...ANDREWS...NADINE...EUNICE...SEMINOLE...FRANKEL CITY 
  AND FLOREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

&&

LAT...LON 3229 10327 3272 10321 3272 10276 3275 10222
      3211 10224 3212 10280 3202 10309 3202 10330

$$
3 follow-up statements
000 
WGUS74 KMAF 310729
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 AM CDT FRI JUL 31 2009

NMC025-TXC003-165-495-310945-
/O.CON.KMAF.FF.W.0060.000000T0000Z-090731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-WINKLER-LEA-
229 AM CDT FRI JUL 31 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT/345 AM
MDT/ FOR SOUTHEASTERN LEA...EXTREME NORTH CENTRAL WINKLER...ANDREWS
AND SOUTHERN GAINES COUNTIES...

AT 124 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS IN JAL REPORTED ONE 
HALF FOOT TO ONE FOOT OF WATER RUNNING OVER SOME OF THE ROADS IN JAL.  
AT 125 AM CDT...AN AREA OF THUNDERSTORMS FROM NEAR JAL TO JUST EAST 
OF ANDREWS IN WEST TEXAS WAS MOVING SOUTHEAST AT 5 MPH.  RAINFALL
RATES OVER ONE INCH PER HOUR WERE OCCURRING WITH THESE STORMS...WHICH
WAS LIKELY LEADING TO ADDITIONAL FLOODING OVER SOUTHEASTERN LEA COUNTY
AND IN ANDREWS COUNTY IN WEST TEXAS.   

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDREWS...
JAL...FAIRVIEW...NADINE...EUNICE...FRANKEL CITY AND FLOREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING/300 AM MDT FRIDAY MORNING/ FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3229 10327 3272 10321 3272 10276 3275 10222
      3211 10224 3212 10280 3202 10309 3202 10330

$$
000 
WGUS74 KMAF 310752
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 AM CDT FRI JUL 31 2009

NMC025-TXC003-165-495-310945-
/O.CON.KMAF.FF.W.0060.000000T0000Z-090731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-WINKLER-LEA-
252 AM CDT FRI JUL 31 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT/345 AM
MDT/ FOR SOUTHEASTERN LEA...EXTREME NORTH CENTRAL WINKLER...ANDREWS
AND SOUTHERN GAINES COUNTIES...

AT 147 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS IN JAL REPORTED 2 TO
3 FEET OF WATER RUNNING OVER THE INTERSECTION OF MONTANA AND 3RD 
STREET IN JAL...WHICH IS IN THE PROCESS OF BEING CLOSED OFF. AT 249
AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE
OF THUNDERSTORMS FROM NEAR JAL TO ANDREWS...MOVING SOUTHEAST AT 5 
MPH.  RAINFALL RATES WITH THESE STORMS WAS OVER 1 INCH PER HOUR.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAL...
FAIRVIEW...ANDREWS...FRANKEL CITY AND FLOREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING/300 AM MDT FRIDAY MORNING/ FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3229 10327 3272 10321 3272 10276 3275 10222
      3211 10224 3212 10280 3202 10309 3202 10330

$$
000 
WGUS74 KMAF 310816
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 AM CDT FRI JUL 31 2009

NMC025-TXC003-165-495-310945-
/O.CON.KMAF.FF.W.0060.000000T0000Z-090731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-WINKLER-LEA-
316 AM CDT FRI JUL 31 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT/345 AM
MDT/ FOR SOUTHEASTERN LEA...EXTREME NORTH CENTRAL WINKLER...ANDREWS
AND SOUTHERN GAINES COUNTIES...

AT 310 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN ANDREWS REPORTED
A VEHICLE SUBMERGED IN HIGH WATER IN ANDREWS...AND ROADWAYS IN THE 
NORTHEAST AND NORTHWEST PORTIONS OF THE CITY WITH A FOOT OF WATER 
RUNNING OVER THEM.  AT 315 AM CDT...NATIONAL WEATHER SERVICE 
METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS FROM NEAR JAL TO 
ANDREWS MOVING SOUTHEAST AT 5 MPH.  RAINFALL RATES OF AN INCH 
PER HOUR WERE OCCURRING WITH THESE STORMS.     

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAL...
EUNICE...ANDREWS...FRANKEL CITY AND FLOREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

&&

LAT...LON 3229 10327 3272 10321 3272 10276 3275 10222
      3211 10224 3212 10280 3202 10309 3202 10330

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 12:38 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 31, 12:38 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 AM CDT FRI JUL 31 2009

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
A LARGE THUNDERSTORM COMPLEX WILL IMPACT THE TERMINALS THROUGH
MUCH OF THE NIGHT WITH MVFR CONDITIONS. BY 13Z VFR CONDITIONS SHOULD
RETURN TO ALL THE TERMINALS. WENT WITH A PROB30 GROUP FOR THUNDERSTORMS
AT THE TERMINALS FRIDAY AFTERNOON AND EARLY EVENING FROM 20Z-02Z
AS RENEWED THUNDERSTORM DEVELOPMENT POSSIBLE.

12

&&

.PREV DISCUSSION... /ISSUED 650 PM CDT THU JUL 30 2009/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
SHOWERS AND THUNDERSTORMS THIS EVENING WILL REMAIN WELL SOUTH OF
THE TAF SITES ACROSS THE BIG BEND AND DAVIS MOUNTAINS. A COMPLEX
OF THUNDERSTORMS CURRENTLY ACROSS EASTERN NEW MEXICO IS EXPECTED
TO TRACK SOUTHEAST AND IMPACT KCNM BY 05Z AND KINK-KMAF BETWEEN
08Z AND 10Z FOR TEMPO MVFR CONDITIONS. AFTER THIS COMPLEX DISSIPATES
IN THE PERMIAN BASIN IN THE MORNING EXPECT CEILINGS OF 4 TO 5 K
THROUGH MUCH OF THE DAY.

12

PREV DISCUSSION... /ISSUED 336 PM CDT THU JUL 30 2009/

DISCUSSION...
IN THE NEAR TERM...CONCERNS WILL REMAIN CENTERED ON THE
POSSIBILITY OF SOME SEVERE WEATHER ALONG WITH POSSIBLE FLASH
FLOODING. EARLY AFTERNOON SURFACE OBSERVATIONS ALONG WITH VISIBLE
SATELLITE IMAGERY SHOW A COLD FRONT LOCATED ALONG THE PECOS RIVER.
TEMPERATURES BEHIND THIS BOUNDARY WERE MAINLY IN THE 80S...WITH
MID 80S TO LOWER 90S AHEAD OF THE FRONT AS OF 19Z. TAKING A LOOK
AT THE LATEST KMAF SOUNDING ALONG WITH FORECAST SOUNDINGS REVEAL
DECENT FLOW ALOFT FOR THIS TIME OF THE YEAR. WNW 0-6KM BULK SHEAR
VECTORS AROUND 35-40KTS WILL BE PRESENT ACROSS A GOOD PORTION OF
THE AREA THIS AFTERNOON. THIS COUPLED WITH IMPRESSIVE SBCAPES AND
CONVERGENCE ALONG THE FRONT WILL ALLOW THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AND EVENING FOR MOST AREAS WEST OF THE PECOS RIVER.
SEVERE THUNDERSTORMS ARE EXPECTED GIVEN WE SHOULD SEE A FEW
SUPERCELLS THROUGH THIS EVENING. THE MAIN CONCERN WILL BE DAMAGING
WINDS...WITH LOW END SEVERE HAIL ALSO POSSIBLE. WE WILL CONTINUE
TO MENTION SEVERE THUNDERSTORMS IN THE LATEST FORECAST. LATE
AFTERNOON AND EVENING RAIN CHANCES WERE ALSO INCREASED...
ESPECIALLY ACROSS THE DAVIS MOUNTAINS AND BIG BEND REGION. SOME
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS...SO WE WILL KEEP THE
FLASH FLOOD WATCH GOING FOR MOST OF THE MOUNTAINS AND TRANS PECOS.
WE DID OPT TO REMOVE THE VAN HORN AND HIGHWAY 54 CORRIDOR AS
COVERAGE OF PRECIPITATION SHOULD BE A LITTLE LESS THAT FAR WEST.

LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...CONCERNS WILL
SHIFT NORTH INTO THE PLAINS OF SOUTHEASTERN NEW MEXICO AND PERMIAN
BASIN REGION. WE EXPECT GOOD POTENTIAL FOR ANOTHER MCS TO AFFECT
THE AREA...THUS WE HAVE INCREASED RAIN CHANCES FOR THE MENTIONED
REGIONS. HEAVY RAINFALL WILL BE THE MAIN CONCERN...ALTHOUGH A
SEVERE WIND GUST IS POSSIBLE ON THE LEADING EDGE OF ANY ORGANIZED
CONVECTION. WE WILL CONTINUE THE FLASH FLOOD WATCH FOR FOR ALL
AREAS EAST OF THE PECOS RIVER. THE LATEST 4KM WRF-NMM ALONG WITH
SUPPORT FROM THE NAM12 AND GFS SUGGEST THE PLAINS OF SOUTHEASTERN
NEW MEXICO AND THE FAR WESTERN PERMIAN BASIN STAND THE BEST CHANCE
FOR HEAVY RAINFALL OVERNIGHT. WE HAVE INCREASED POPS ACROSS THE
MENTIONED AREAS. WE HAVE ALSO INCREASED POPS FOR THE PERMIAN BASIN
AND WESTERN LOW ROLLING PLAINS FRIDAY MORNING TO ACCOUNT FOR
REMNANT MCS SHOWERS AND THUNDERSTORMS. ADDITIONAL CONVECTION WILL
REMAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY
AND AGAIN SATURDAY...ESPECIALLY WEST OF THE PECOS RIVER WHERE THE
GFS AND ECMWF DEPICT THE PRESENCE OF SOME MID-LEVEL SHORTWAVES.
LATE SATURDAY NIGHT INTO SUNDAY MORNING...THE GFS AND NAM SUGGEST
A COLD FRONT WILL APPROACH THE NORTHER PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. WE HAVE INCREASED RAIN CHANCES SLIGHTLY TO
ACCOUNT FOR THIS POSSIBILITY. THE FORECAST WILL TREND DRIER AND
WARMER FOR SUNDAY INTO THE MIDDLE OF NEXT WEEK AS THE MEDIUM RANGE
MODELS SUGGEST MID AND UPPER LEVEL RIDGING WILL BE ON THE INCREASE
ACROSS OUR AREA.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 AM MDT FRIDAY FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING FOR THE
     FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...TERRELL...UPTON...WARD...WINKLER.

&&

78/06
Hazardous weather outlook, Jul 30, 1:39 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
139 PM CDT THU JUL 30 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-311845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
139 PM CDT THU JUL 30 2009 /1239 PM MDT THU JUL 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF THE
BIG BEND...DAVIS MOUNTAINS...AND LOWER TRANS PECOS REGION. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE
STRONGER STORMS RESULTING IN A LOCALIZED FLASH FLOOD THREAT.
LATER THIS EVENING...THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO...THE UPPER TRANS PECOS AND THE PERMIAN BASIN. HEAVY
RAINFALL...FREQUENT LIGHTNING...STRONG WINDS AND SMALL HAIL WILL
BE THE MAIN THREATS WITH THESE STORMS. SOME WIND GUSTS MAY
APPROACH OR EXCEED 60 MPH. FLASH FLOODING WILL ALSO BE POSSIBLE
FOR THE PREVIOUSLY MENTIONED AREAS DUE TO THE RECENT HEAVY
RAINFALL THAT HAS OCCURRED ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY AND A SLIGHT
CHANCE FOR SATURDAY ACROSS MOST OF SOUTHWEST TEXAS AND SOUTHEAST
NEW MEXICO. THE PRIMARY THREATS WILL BE HEAVY RAINFALL AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jul 30, 10:17 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1017 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             LOCO HILLS              32.82N 103.98W
07/30/2009  E1.75 INCH       EDDY               NM   LAW ENFORCEMENT

            GOLF BALL HAIL WAS REPORTED BREAKING WINDSHIELDS.

&&

SCHULDT
Special weather statement, Jul 30, 10:51 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1051 PM CDT THU JUL 30 2009

TXZ057-058-258-310415-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
951 PM MDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF PINE SPRINGS AT 951
PM MDT/1051 PM CDT/...MOVING SOUTHEAST AT 30 MPH.

STRONG GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 30, 11:12 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            WATER RUNNING OVER THE CURBS IN CARLSBAD.

1030 PM     TSTM WND DMG     CARLSBAD                32.40N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            REPORTS OF POLES BLOWN DOWN IN CARLSBAD.

&&

SCHULDT
Special weather statement, Jul 30, 11:29 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CDT THU JUL 30 2009

TXZ057-074-310500-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
1129 PM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CULBERSON COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 22 MILES NORTHWEST OF
BORACHO AT 1129 PM CDT...MOVING NORTHEAST AT 15 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN TEXAS.
Local storm report, Jul 30, 11:58 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TSTM WND DMG     15 S CARLSBAD           32.19N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            ROOF BLOWN OFF OF HOUSE 15 MILES SOUTH OF CARLSBAD.

&&

SCHULDT
Special weather statement, Jul 31, 12:45 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1245 AM CDT FRI JUL 31 2009

TXZ057-058-074-310615-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
1245 AM CDT FRI JUL 31 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL CULBERSON...NORTH
CENTRAL JEFF DAVIS AND WEST CENTRAL REEVES COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 29 MILES NORTH OF KENT AT
1246 AM CDT...MOVING SOUTH AT 30 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:06 PM CDTSevere Thunderstorm WarningMAFBrewster54 min
Jul 30, 8:00 PM CDTAreal Flood AdvisoryMAFPresidio3 hr
Jul 30, 10:56 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves64 min
Jul 30, 11:08 PM CDTRiver Flood WarningMAFPresidio9 hr
Jul 30, 11:37 PM CDTAreal Flood AdvisoryMAFCulberson, Loving, Reeves113 min
Jul 30, 11:53 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves67 min
Jul 31, 12:41 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler64 min
Jul 31, 12:55 AM CDTFlash Flood WarningMAFCulberson, Loving, Reeves, Ward2 hr
Jul 31, 1:10 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Gaines, Martin3 hr
Jul 31, 1:43 AM CDTFlash Flood WarningMAFCulberson4 hr
Jul 31, 1:57 AM CDTFlash Flood WarningMAFWard, Winkler3 hr
Jul 31, 2:08 AM CDTAreal Flood AdvisoryMAFCulberson, Jeff Davis, Pecos, Reeves3 hr
Jul 31, 2:40 AM CDTAreal Flood AdvisoryMAFPecos, Reeves, Ward2 hr
Jul 31, 2:42 AM CDTFlash Flood WarningMAFEctor, Midland5 hr
Jul 31, 2:57 AM CDTFlash Flood WarningMAFCulberson, Loving, Reeves, Ward3 hr
Jul 31, 3:41 AM CDTFlash Flood WarningMAFCrane, Upton4 hr
Jul 31, 4:03 AM CDTAreal Flood AdvisoryMAFMartin4 hr
Jul 31, 4:45 AM CDTAreal Flood AdvisoryMAFAndrews, Gaines, Winkler3 hr
Jul 31, 4:50 AM CDTFlash Flood WarningMAFMartin3 hr
Jul 31, 5:01 AM CDTFlash Flood WarningMAFGlasscock, Reagan3 hr
Jul 31, 6:53 AM CDTAreal Flood AdvisoryMAFMitchell, Scurry3 hr
Jul 31, 7:38 AM CDTFlash Flood WarningMAFEctor, Midland112 min
Jul 31, 2:30 PM CDTAreal Flood AdvisoryMAFMitchell3 hr
Jul 31, 4:56 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio3 hr
Jul 31, 5:45 PM CDTAreal Flood AdvisoryMAFJeff Davis3 hr
Jul 30, 8:57 PM CDTSevere Thunderstorm WarningMAFEddy, Lea63 min
Jul 30, 10:00 PM CDTSevere Thunderstorm WarningMAFEddy, Lea60 min
Jul 30, 10:01 PM CDTAreal Flood AdvisoryMAFEddy3 hr
Jul 30, 10:33 PM CDTFlash Flood WarningMAFEddy3 hr
Jul 30, 11:42 PM CDTAreal Flood AdvisoryMAFLea2 hr
Jul 31, 1:29 AM CDTFlash Flood WarningMAFEddy3 hr
Jul 31, 5:13 AM CDTAreal Flood AdvisoryMAFEddy3 hr

Nearby

Flash Flood Warnings in Texas, 2009Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.